Alert archive / Utah / Wind Advisories in 2006
Wind Advisory 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Mar 3, 2006, 4:26 AM MST. It took effect at Mar 3, 2006, 10:00 AM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2006, 4:26 AM MST (11:26 UTC)
- In effect from
- Mar 3, 2006, 10:00 AM MST
- Expired
- Mar 3, 2006, 11:00 PM MST
- In force
- 13 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 031126 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 426 AM MST FRI MAR 3 2006 ...STRONG SOUTH WINDS... .A COLD FRONT MOVING THROUGH THE GREAT BASIN TODAY WILL INCREASE SOUTHERLY WINDS OVER THE REGION. THE STRONGEST WINDS WILL OCCUR THIS EVENING. UTZ003-005-014>016-031900- /O.NEW.KSLC.WI.Y.0007.060303T1700Z-060304T0600Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- 426 AM MST FRI MAR 3 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM MST THIS EVENING. THIS WIND ADVISORY IS FOR THE WESTERN AND SOUTHWEST VALLEYS OF UTAH...THE GREAT SALT LAKE DESERTS...AS WELL AS FOR THE SEVIER...SANPETE...TOOELE AND SALT LAKE VALLEYS. SOUTH WINDS WILL INCREASE TO SPEEDS OF 20-30 MPH TODAY WITH GUSTS TO 40 MPH THIS AFTERNOON. THE WIND WILL GRADUALLY SHIFT TO THE SOUTHWEST THIS EVENING WHEN THE STRONGEST SPEEDS OF 25-35 MPH AND GUSTS NEAR 50 MPH WILL OCCUR. THE WIND WILL SHIFT TO THE WEST OR NORTHWEST AND GRADUALLY DECREASE AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TARDY
4 follow-up statements
000 WWUS75 KSLC 031840 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1140 AM MST FRI MAR 3 2006 ...STRONG WINDS DEVELOPING TODAY AHEAD OF A COLD FRONT... .A COLD FRONT MOVING THROUGH THE GREAT BASIN TONIGHT WILL INCREASE SOUTHERLY WINDS OVER THE REGION AHEAD OF THE SYSTEM COLD FRONT. THE STRONGEST WINDS WILL OCCUR ARE EXPECTED TO OCCUR LATE THIS AFTERNOON INTO THIS EVENING AS THE COLD FRONT APPROACHES THE AREA. UTZ003-005-014>016-040245- /O.CON.KSLC.WI.Y.0007.000000T0000Z-060304T0600Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- 1140 AM MST FRI MAR 3 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. THIS WIND ADVISORY IS FOR THE WESTERN AND SOUTHWEST VALLEYS OF UTAH...THE GREAT SALT LAKE DESERTS...AS WELL AS FOR THE SEVIER... SANPETE...TOOELE AND SALT LAKE VALLEYS. SOUTH WINDS WILL INCREASE TO SPEEDS OF 20-30 MPH TODAY WITH GUSTS TO 40 MPH THIS AFTERNOON AND WILL GRADUALLY SHIFT TO THE SOUTHWEST THIS EVENING. THE STRONGEST SPEEDS OF 25-35 MPH AND GUSTS NEAR 50 MPH WILL OCCUR TONIGHT AS THE COLD FRONT APPROACHES THE AREA. THE WIND WILL SHIFT TO THE WEST OR NORTHWEST AND GRADUALLY DECREASE AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KSLC 032306 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 406 PM MST FRI MAR 3 2006 .SOUTHERLY WINDS WILL REMAIN STRONG OVER THE REGION AHEAD OF A COLD FRONT. THE STRONGEST WINDS WILL OCCUR LATE THIS AFTERNOON INTO THIS EVENING AS THE COLD FRONT MOVES INTO WESTERN UTAH. UTZ003-005-014>016-040600- /O.CON.KSLC.WI.Y.0007.000000T0000Z-060304T0600Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- 406 PM MST FRI MAR 3 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. THIS WIND ADVISORY IS FOR THE WESTERN AND SOUTHWEST VALLEYS OF UTAH...THE GREAT SALT LAKE DESERTS...AS WELL AS FOR THE SEVIER... SANPETE...TOOELE AND SALT LAKE VALLEYS. SOUTH WINDS OF 25-35 WITH GUSTS TO 50 MPH WILL CONTINUE OVER THESE AREAS INTO THIS EVENING AS A COLD FRONT APPROACHES THE STATE. THE FRONT WILL MOVE INTO WESTERN UTAH AFTER 600 PM AND INTO EASTERN UTAH AFTER MIDNIGHT. WINDS WILL SHIFT TO THE WEST OR NORTHWEST AND GRADUALLY DECREASE AFTER THE FRONT PASSES. A WIND ADVISORY MEANS THAT WINDS WILL BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND ALONG EAST-WEST ROUTES SUCH AS I-80 AND U.S. 50. USE EXTRA CAUTION IN THESE AREAS. $$
000 WWUS75 KSLC 040417 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 917 PM MST FRI MAR 3 2006 UTZ014>016-040530- /O.CAN.KSLC.WI.Y.0007.000000T0000Z-060304T0600Z/ SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- 917 PM MST FRI MAR 3 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR THE SANPETE AND SEVIER VALLEYS...WEST CENTRAL UTAH AND SOUTHWEST UTAH. THE SOUTH WINDS IN THESE AREAS HAVE SHIFTED TO SOUTHWEST AS A COLD FRONT MOVES THROUGH WESTERN UTAH...AND HAVE DIMINISHED INTO THE 15-25 MPH RANGE. THE WINDS WILL STAY IN THIS RANGE THROUGH ABOUT MIDNIGHT WITH LOCALLY STRONGER GUSTS...THEN DIMINISH. $$ UTZ003-005-040600- /O.CON.KSLC.WI.Y.0007.000000T0000Z-060304T0600Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- 917 PM MST FRI MAR 3 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. THIS WIND ADVISORY IS FOR THE GREAT SALT LAKE DESERTS...AS WELL AS THE SALT LAKE AND TOOELE VALLEYS. THE SOUTH WINDS IN THESE AREAS HAVE DROPPED OFF...HOWEVER WEST WINDS OF 25-35 MPH WITH STRONGER GUSTS WILL DEVELOP AND CONTINUE OVER THESE AREAS THROUGH ABOUT 1100 PM BEHIND A COLD FRONT...THEN DIMINISH. A WIND ADVISORY MEANS THAT WINDS WILL BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS75 KSLC 040553 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1053 PM MST FRI MAR 3 2006 UTZ003-005-040700- /O.EXP.KSLC.WI.Y.0007.000000T0000Z-060304T0600Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- 1053 PM MST FRI MAR 3 2006 ...WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING... THE WIND ADVISORY FOR THE SALT LAKE AND TOOELE VALLEYS AND THE GREAT SALT LAKE DESERT WILL EXPIRE AT 11 PM MST THIS EVENING. WEST WINDS BEHIND THE COLD FRONT HAVE DIMINISHED FROM EARLIER TONIGHT...ALTHOUGH LOCALLY WINDY CONDITIONS WILL CONTINUE INTO THE EARLY MORNING HOURS. WINDS WILL THEN DROP OFF AND BECOME LIGHT BY SATURDAY MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 3, 3:15 AM MST, 1 hour 11 minutes earlier.
Area forecast discussion, Mar 3, 3:15 AM MST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
315 AM MST FRI MAR 3 2006
.SYNOPSIS...AN INCREASING SOUTHWEST FLOW WILL DEVELOP OVER THE REGION
TODAY AHEAD OF THE NEXT PACIFIC STORM. THE ASSOCIATED COLD FRONT
WILL MOVE INTO WESTERN UTAH LATE TODAY AND ACROSS REST OF THE STATE
TONIGHT. HIGH PRESSURE WILL RETURN LATE SATURDAY THROUGH SUNDAY.
&&
.DISCUSSION...WEAK DISTURBANCE IN SOUTHWEST FLOW PASSING BY TO OUR
EAST AND MOST CLOUDS EXITING WITH IT. MODELS DEPICT SOME LINGERING
LOW TO MID LEVEL MOISTURE THIS MORNING IN NORTHEAST UTAH...NOW SEEN
ON FOG PRODUCT IMAGERY. COLD FRONTAL ZONE IS HUNG UP OVER THE SIERRA
NEVADA THIS MORNING WHERE IT LEFT HEAVY SNOW YESTERDAY. THIS WILL
GET PUSHED ACROSS NEVADA TODAY AS THE NEXT EJECTING COLD UPPER LOW
FROM THE MEAN LONG WAVE IN THE EAST PACIFIC MOVES ACROSS CALIFORNIA.
THIS DEVELOPS INCREASING SOUTHWEST FLOW OVER UTAH TODAY...AS HIGH AS
70 KNOTS AT 500 MB THIS AFTERNOON. ABUNDANT SUNSHINE AND WIND WILL
PRODUCE A VERY WELL MIXED AIR MASS. THIS WILL PRODUCE MILD
TEMPERATURES OVER THE FORECAST AREA AND WINDY CONDITIONS OVER THE
WESTERN VALLEYS. MOMENTUM TRANSFER SUPPORTS WIND ADVISORY INTO THE
SALT LAKE VALLEY...ESPECIALLY THIS EVENING. THE SALT LAKE VALLEY
SHOULD SEE AN INCREASE THIS MORNING WITH MIXING AND THEN AGAIN LATER
THIS AFTERNOON. STRONGEST WINDS THIS EVENING WITH THE MAIN COLD
FRONT AND UPPER TROUGH AS 700 MB WIND PEAK AT 40 KNOTS...SO MAY NEED
TO EXPAND INTO UTAH COUNTY AND DIXIE. SURFACE LOW IN NORTHEAST
NEVADA WILL TEND TO BACK WIND TOWARD SOUTHEAST TODAY.
BOTH GFS AND NAM BRING THE LEADING PVA AND RAPID COOLING ALOFT IN
NORTHWEST UTAH THIS AFTERNOON. THIS WILL DEVELOP CLOUDS AND STEEP
LAPSE RATES ALOFT. INITIAL LACKING INGREDIENT IS MOISTURE AS
PRECIPITABLE WATER INFLUX IS MUCH LESS THAN LAST EVENT. THIS RESULTS
IN HIGH BASED INSTABILITY IN THE AFTERNOON AND MOISTENING FROM
TOP-DOWN. PRECIPITATION WILL BE LIMITED TO LATE IN THE DAY IN THE
FAR NORTHWEST CORNER AND DEVELOPING OVER THE WASATCH RANGE LATE IN
THE DAY. ADJUSTED CLOUD AND WEATHER GRIDS FOR THIS.
WILL NEED HIGHLIGHTS FOR WIND IN THE WESTERN VALLEYS AND THE CENTRAL
AND NORTHERN MOUNTAINS TODAY. WITH ANTICIPATION OF SNOW ADVISORY
AMOUNTS IN THE MOUNTAINS WILL LIKELY ISSUE SNOW AND BLOWING SNOW
ADVISORY. NEXT SHIFT CAN ADD MOUNTAIN VALLEYS FOR SNOW AND CONSIDER
NORTHERN VALLEYS IF A STRONGER SYSTEM DEVELOPS...DURATION AND SNOW
RATIOS WILL BE LIMITING FACTOR IT APPEARS. WILL HANDLE VALLEYS WITH
WIND ADVISORY TODAY AND THIS EVENING. LOCALLY WARNING LEVEL WINDS
POSSIBLE IN THE WESTERN VALLEYS AND NORMALLY WIND SPOTS OF THE HIGH
MOUNTAINS.
ONCE THE MAIN DYNAMICS AND 700 MB BAROCLINIC ZONE ARRIVES THIS
EVENING BETWEEN 03 AND 06Z THE SHOWERS WILL BECOME MORE NUMEROUS.
INCREASED LOW LEVEL MOISTURE...STEEP LAPSE RATES IN COLD ADVECTION
ALOFT AND SYNOPTIC LIFT WILL BE ENOUGH FOR SOME THUNDERSTORMS WHICH
COULD CONTINUE AFTER MIDNIGHT ALONG THE MAIN BOUNDARY FROM WEST TO
EAST. IT GETS COLD ENOUGH FOR A SNOW BURST ACROSS I-15 CORRIDOR AND
NORTHERN VALLEY SNOW AFTER 05Z OR JUST AFTER THE FRONTAL PASSAGE.
AMOUNTS MOSTLY 1-2 INCHES NORTHERN VALLEYS. A COLD POCKET OF -30C AT
500 MB SLIDES OVER NORTHERN UTAH AT 12Z SATURDAY. THUS ADDITIONAL
POST BAROCLINIC ZONE SNOW SHOWERS WILL CONTINUE IN THE NORTH AND
MOUNTAIN MAY THEN GO ABOVE A 12:1 SNOW RATIO...WITH LOTS OF SNOW
PELLETS PRIOR TO THIS. BOUNDARY WILL BRING SNOW SHOWERS DOWN TO
ABOUT CEDAR CITY AND SCATTERED SHOWERS FROM ZION PARK TO ESCALANTE
AND INTO THE UINTAH BASIN LATE TONIGHT. STRONG NVA SUBSIDENCE SETS
IN AROUND 15Z SATURDAY AND PRECIPITATION WILL RAPIDLY END WITH POST
UPPER TROUGH CLEARING. 700 MB TEMPERATURES BOTTOM OUT TO -11C OVER
THE GSL BUT SHORT WAVE RIDGING BY MIDDAY SATURDAY RESULTS IN WARM
AIR ADVECTION IN THE AFTERNOON.
INCREASING SOUTHWEST FLOW ALOFT CONTINUES SATURDAY NIGHT. THIS WILL
KEEP SOME WESTERN VALLEYS FROM GETTING TOO COLD BUT EASTERN VALLEYS
WILL RADIATE WELL IN CLEAR SKIES. SOME HIGH CLOUDS WILL SPILL OVER
THE RIDGE ON SATURDAY NIGHT AND INCREASE ON SUNDAY. AIR MASS WARMS
SIGNIFICANTLY ON SUNDAY AND BECOMES WELL MIXED WESTERN AREAS. THIS
AHEAD OF THE NEXT PACIFIC COMPLEX THAT WILL SWING INTO THE WEST
COAST. A MILD AND BREEZY NIGHT FOR WESTERN AREAS SUNDAY NIGHT WITH
700MB TEMPERATURES NEAR 0C KEEPING THE UPPER MOUNTAINS MILD AND
WINDY. LATEST NAM AND GFS BRING AN INITIAL COLD FRONT AND
PRECIPITATION BAND INTO NORTHWEST UTAH ON MONDAY...BY AFTERNOON.
HAVE ADJUSTED WEATHER CHANCES FOR THIS. THEN THE BULK OF THE COLD
AIR AND UPPER TROUGH DIGS ACROSS CALIFORNIA TUESDAY AND SWINGS INTO
THE GREAT BASIN. DETAILS UNCERTAIN WITH THE STRENGTH OF THIS WAVE AS
IT HITS UTAH BUT EQUAL CHANCES FOR SOUTHERN AND NORTHERN MOUNTAINS
AND WESTERN VALLEYS. 00Z ECMWF AND AND 06Z GFS DEPICT SHORT WAVE
RIDGING WEDNESDAY MORNING AS THE SYSTEM EXITS ACROSS NEW MEXICO.
MODELS CONTINUE TO WANT TO BRING IN A LARGE PORTION OR THE ENTIRE
LONG WAVE UPPER TROUGH BY THURSDAY. THIS COULD BRING A COLD AND
SNOWY PATTERN TO MOST OF THE WEST FOR THURSDAY AND FRIDAY. HAVE
TRENDED TEMPERATURES DOWN IN GRIDS BUT NOT AS LOW AS WHAT WOULD
OCCUR IF THE GFS IS CORRECT. MODELS HAVE BEEN TRENDING TO THIS IDEA
WITH MANY RUNS AND TIMING/STRENGTH DIFFERENCES REMAIN WITH THE
SOLUTION OF SUCH A LARGE COLD SYSTEM SETTLING INTO THE GREAT BASIN.
&&
.AVIATION...SEE LATEST SLCTAFSLC.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WIND ADVISORY TODAY THROUGH THIS EVENING FOR WESTERN VALLEYS
INCLUDING SEVIER AND SALT LAKE VALLEYS...UTZ003-005-014-015-016
...SNOW AND BLOWING SNOW ADVISORY FOR CENTRAL AND NORTHERN
MOUNTAINS UTZ007-008-009-017 THIS AFTERNOON AND TONIGHT
WY...NONE.
&&
TARDYHazardous weather outlook, Mar 2, 10:15 PM MST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1015 PM MST THU MAR 2 2006 UTZ001>021-WYZ021-031200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING- UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 1015 PM MST THU MAR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND FOR EXTREME SOUTHWEST WYOMING. .DAY ONE... TONIGHT A PACIFIC STORM WILL BEGIN TO MOVE INLAND TONIGHT. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY SOUTHERLY WINDS WILL BECOME STRONG OVER MUCH OF SOUTHERN AND WESTERN UTAH FRIDAY AND FRIDAY NIGHT AS THE STORM MOVES INTO THE GREAT BASIN. AS COLDER AIR MOVES IN BEHIND THE COLD FRONT FRIDAY NIGHT...RAIN WILL CHANGE TO SNOW IN THE MOUNTAINS AND MOST OF THE WESTERN VALLEYS. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE...MAINLY IN THE MOUNTAINS. ANOTHER PACIFIC STORM WILL IMPACT THE AREA MONDAY AND TUESDAY NEXT WEEK.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 4:36 AM MST | Snow and Blowing Snow Advisory | SLC | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.